Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 30, 2018, 1:57 PM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, California. It took effect at May 31, 2018, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2018, 1:57 PM PDT (20:57 UTC)
- In effect from
- May 31, 2018, 11:00 AM PDT
- Expired
- May 31, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 177 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WWUS75 KVEF 302057 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 157 PM PDT Wed May 30 2018 CAZ522-NVZ014-015-017-311100- /O.NEW.KVEF.WI.Y.0027.180531T1800Z-180601T0300Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 157 PM PDT Wed May 30 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... The National Weather Service in Las Vegas has issued a Wind Advisory for Death Valley National Park, Esmeralda County, central and southern Nye County, and much of Lincoln County, which is in effect from 11 AM to 8 PM PDT Thursday. * TIMING...Winds will increase Thursday morning, peak in the afternoon, and decrease in the evening. * WINDS...South to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty crosswinds will make driving difficult. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
3 follow-up statements
755 WWUS75 KVEF 310914 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 214 AM PDT Thu May 31 2018 CAZ519-520-NVZ019-312200- /O.EXB.KVEF.WI.Y.0027.180531T1800Z-180601T0600Z/ Eastern Sierra Slopes-Owens Valley-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, The Town Of Mt Charleston, and Red Rock Canyon 214 AM PDT Thu May 31 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM this morning to 11 PM PDT this evening. * TIMING...Winds will increase this morning, peak in the afternoon, and decrease late in the evening. * WINDS...South to southwest winds 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Gusty crosswinds will make driving difficult. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-312200- /O.EXA.KVEF.WI.Y.0027.180531T1800Z-180601T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 214 AM PDT Thu May 31 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM PDT this evening. * TIMING...Winds will increase this morning, peak in the afternoon, and decrease in the evening. * WINDS...South to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty crosswinds will make driving difficult. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ522-NVZ014-015-017-312200- /O.CON.KVEF.WI.Y.0027.180531T1800Z-180601T0300Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 214 AM PDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * TIMING...Winds will increase Thursday morning, peak in the afternoon, and decrease in the evening. * WINDS...South to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty crosswinds will make driving difficult. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
783 WWUS75 KVEF 312124 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 224 PM PDT Thu May 31 2018 CAZ522-523-NVZ014-015-017-010300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-180601T0300Z/ Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 224 PM PDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Gusty winds will continue this afternoon and early evening before gradually decreasing. * WINDS...South to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty crosswinds will make driving difficult. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-NVZ019-010300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-180601T0600Z/ Eastern Sierra Slopes-Owens Valley-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, The Town Of Mt Charleston, and Red Rock Canyon 224 PM PDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Gusty winds are expected to continue into late this evening before decreasing overnight. * WINDS...South to southwest winds 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Gusty crosswinds will make driving difficult. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
639 WWUS75 KVEF 010247 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 747 PM PDT Thu May 31 2018 CAZ522-523-NVZ014-015-017-010400- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-180601T0300Z/ Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 747 PM PDT Thu May 31 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds will continue to decrease this evening. The Wind Advisory will be allowed to expire on time. $$ CAZ519-520-NVZ019-010600- /O.CON.KVEF.WI.Y.0027.000000T0000Z-180601T0600Z/ Eastern Sierra Slopes-Owens Valley-Spring Mountains- Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, The Town Of Mt Charleston, and Red Rock Canyon 747 PM PDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Gusty winds are expected to continue into late this evening before decreasing overnight. * WINDS...South to southwest winds 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Gusty crosswinds will make driving difficult. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Wolcott
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 30, 8:29 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 30, 8:29 AM PDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 829 AM PDT Wed May 30 2018 .SYNOPSIS...Generally dry and breezy conditions are expected today and tomorrow. Temperatures this afternoon will be several degrees above normal, but will cool to near normal Thursday and Friday as a trough moves through. Warming returns over the weekend with temperatures climbing several degrees above normal as high pressure ridging takes over. && .UPDATE...Concerned about possibility of isolated dry thunderstorms today, mainly in Lincoln County. Steep mid level lapse rates and low level dry air are in place, and weak wave passing through is kicking off high based, vertically developed clouds from the Sheep Range through northern Mohave County and northward. The best instability will be focused over Lincoln County later in the day, so that area should be the main focus. Do not expect to issue a Red Flag Warning because dry lightning coverage will almost certainly be less than 15 percent, and the fuels are not yet ready. No updates right now, but will continue to monitor. && .PREV DISCUSSION... 200 AM PDT Wed May 30 2018 .SHORT TERM...through Friday night. A sharpening trough developing along the West Coast and its inland progression through the end of the week will be the dominant weather feature of the short term. Today, increasing southwesterly flow aloft will begin to develop across the region, with the main notable change in weather being increasingly breezy conditions during the afternoon and evening. Temperatures will peak today aided by stronger mixing thanks to the increased wind speeds. This should allow temperatures to approach 100 degrees if not exceed it in the Las Vegas metro, while 100-110 will be common across much of the Mojave Desert. On Thursday, gradients will tighten further, allowing for stronger surface winds to spread across the region. Strongest winds look to develop from the Western Mojave Desert and extend northeastward into Nye and Lincoln counties. It's possible wind advisories will be needed for parts of the region Thursday afternoon and evening. In addition, falling heights as the trough approaches will result in cooler temperatures than observed Wednesday, with high temps falling 5 to 7 degrees across the region. By Friday the trough will swing inland across the Great Basin, with wind speeds decreasing. Temperatures will remain near normal for the tail end of May, with mostly sunny conditions. .LONG TERM...Saturday through Tuesday. A weak shortwave will push northeastward from the CA/NV/AZ border Saturday morning reaching the four corners region by early Sunday. This will be followed by mean layer troughing settling over the region early next week. Unfortunately, this will not result in any reprieve from the above normal temperatures as temps rebound quickly this weekend into early next week under prevailing dry, southwest flow. As trough deepens over the Western U.S. Monday and Tuesday breezy conditions and an increase in high clouds are possible with continued dry weather expected for most areas. && .AVIATION...For McCarran...Light southerly drainage winds will continue during the early morning hours before becoming light and variable after sunrise. Between 18-20z, breezy southerly winds will develop with occasional gusts of 25 to 30 knots possible. Winds may start out more southeasterly through mid afternoon before favoring more due south directions later in the afternoon. After dark, breezy southwest winds will persist with gusts of 20 to 25 knots possible. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal wind patterns are expected through the morning hours today before stronger south or southwest winds begin to overspread the regional TAF sites later this afternoon. Occasional gusts of 20-30 knots are likely. Most TAF sites will see decreasing winds after dark with gusts becoming very sporadic, through breezy conditions will persist well into the night near KDAG. && .FIRE WEATHER...Dry and breezy conditions combined with dry fuels across Northwest Arizona and Colorado River will promote Red Flag conditions today and again Thursday. Elsewhere, conditions will be similarly dry and breezy but with more marginal fuel conditions. Lighter winds return Friday through the weekend with improved fire weather conditions expected. && UPDATE...Morgan SHORT TERM/AVIATION...Outler LONG TERM...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.